[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.178.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1980

Fatal Pulmonary Hemorrhage due to Nitrofurantoin

Author Affiliations

From the Department of Pharmacology, Northwestern University Medical School (Dr Averbuch), and Department of Pathology, Rush-Presbyterian-St Luke's Medical Center, Rush University (Dr Yungbluth), Chicago.

Arch Intern Med. 1980;140(2):271-273. doi:10.1001/archinte.1980.00330140129034
Abstract

Acute and chronic pleuropneumonic reactions as well as rare fatalities following nitrofurantoin exposure have been reported. A case of fatal fulminant hemorrhagic pneumonitis following nitrofurantoin exposure is reported here. Recent experimental evidence suggests that a toxic mechanism may be responsible for the observed reaction.

(Arch Intern Med 140:271-273, 1980)

×